Alert archive / Virginia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 147, NWS Blacksburg, VA

August 6, 2020Carroll County, Pulaski County, Wythe County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 6, 2020, 1:02 PM EDT for Carroll County, Pulaski County, Wythe County, Virginia. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2020, 1:02 PM EDT (17:02 UTC)
Expired
Aug 6, 2020, 1:45 PM EDT
In force
43 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carroll County, VA, Pulaski County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 58 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 1:02 PM EDTHAIL 1Ivanhoe, VAHAIL THE SIZE OF QUARTERS.
Aug 6, 1:17 PM EDTTSTM WND DMG5 Sw Patterson, VATWO TREES REPORTED DOWN ALONG POPLAR CAMP RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2020-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2020-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
864 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

348 
WUUS51 KRNK 061702
SVRRNK
VAC035-155-197-061745-
/O.NEW.KRNK.SV.W.0147.200806T1702Z-200806T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
102 PM EDT Thu Aug 6 2020

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Southwestern Pulaski County in southwestern Virginia...
  Southeastern Wythe County in southwestern Virginia...
  Northwestern Carroll County in southwestern Virginia...

* Until 145 PM EDT.

* At 101 PM EDT, a severe thunderstorm was located over Ivanhoe, or 8
  miles south of Max Meadows, moving east at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Patterson...
  Allisonia...
  Byllesby...
  Grahams Forge...
  Ivanhoe...
  Coleman Store...
  and Sylvatus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3676 8098 3688 8103 3704 8079 3679 8067
TIME...MOT...LOC 1701Z 248DEG 7KT 3685 8095 

HAIL...1.00IN
WIND...60MPH
 
$$

RR
2 follow-up statements
650 
WWUS51 KRNK 061726
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
126 PM EDT Thu Aug 6 2020

VAC035-155-197-061745-
/O.CON.KRNK.SV.W.0147.000000T0000Z-200806T1745Z/
Pulaski VA-Wythe VA-Carroll VA-
126 PM EDT Thu Aug 6 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR
SOUTHWESTERN PULASKI...SOUTHEASTERN WYTHE AND NORTHWESTERN CARROLL
COUNTIES...

At 124 PM EDT, a severe thunderstorm was located near Ivanhoe, or 
near Patterson, moving east at 10 mph. Around 105 PM, a trained 
weather spotter near Ivanhoe reported quarter size hail with this 
storm.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Patterson...
Allisonia...
Byllesby...
Grahams Forge...
Ivanhoe...
Coleman Store...
and Sylvatus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3678 8094 3687 8101 3702 8078 3684 8069
TIME...MOT...LOC 1724Z 248DEG 7KT 3687 8090 

HAIL...1.00IN
WIND...60MPH
 
$$

RR
610 
WWUS51 KRNK 061736
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
136 PM EDT Thu Aug 6 2020

VAC035-155-197-061746-
/O.EXP.KRNK.SV.W.0147.000000T0000Z-200806T1745Z/
Pulaski VA-Wythe VA-Carroll VA-
136 PM EDT Thu Aug 6 2020

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHWESTERN PULASKI...SOUTHEASTERN WYTHE AND NORTHWESTERN CARROLL
COUNTIES WILL EXPIRE AT 145 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3678 8094 3687 8101 3702 8078 3684 8069
TIME...MOT...LOC 1736Z 248DEG 7KT 3688 8088 

$$

RR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 12:29 PM EDT, 33 minutes earlier.

Area forecast discussion, Aug 6, 12:29 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1229 PM EDT Thu Aug 6 2020

.SYNOPSIS...
A weak cold front remains stalled today into early Friday across
the area, before pushing southeast Saturday. High pressure
builds in this weekend with return to typical summer weather.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 1030 AM EDT Thursday...

Fog/stratus continues to slowly dissipate across the
Appalachians and central mid Atlantic region, but you do not
have to look too far to the west to see showers/thunderstorms
bubbling up. Expect clearing this morning will allow for
heating and destabilization into this afternoon as short wave
energy from the seemingly ever present upper trof over the Ohio
valley to kick off another round of deep convection. Morning
sounding from RNK is quite moist through the boundary layer and
expect robust precipitable water values will make storms very
efficient rain producers. Also see enough low level shear to get
some degree of organization to convective clusters. Thus, there
remains a threat for both flash flooding and isolated wind
damage with the stronger storms and larger clusters. Also seeing
hints in the meso guidance for outflow boundary convergence
east of the Blue Ridge that may help keep the threats going
across the piedmont into this evening /early tonight.

Previous early morning discussion...

Not much change in the upper pattern and low levels today with front
stationary across the piedmont with upper vorts moving along the
broad trough pushing to the Ohio/TN valleys. As such will see
another reasonably active day today, mainly afternoon/evening.
Questionable on severe threat if we do not get enough heating, but
sunshine looks to peek out at times, plus ample enough shear to
support isolated wind damage which is highlighted in the day 1 SPC
outlook.

Heaviest rains Wednesday into early Thursday fell across the
foothills/piedmont of NC into southside VA. Models today again paint
some heavier downpours moreso over the mountains of WV/VA into the
James River basin. Excessive rainfall is possible, but at the moment
the models and pattern overall do not push a need for a flash flood
watch at this point, as we will see how speed of movement impacts
how long storms linger in one area. Better pwats of over 1.5 inches
will lie east of the mountains. Flash flooding is possible but
coverage is isolated. Will highlight in the Hazardous Weather
Outlook for now.

Same scenario going into tonight, as convection will be slow to
subside. Models in general agreement in keeping the convection going
east of the mountains til midnight/early Friday before subsiding
somewhat toward Friday morning, thought the NAM is more robust than
GFS/ECMWF.

Friday appears that front and upper trough will move slightly east
but forcing continues enough to have high chance to likely pops
areawide, though precip water drops a bit in the west. Storms
definitely still could be strong to severe Friday especially east of
the Highway 29 corridor as lapse rates increase with upper trough
moving in from the west.

As for temperatures today, seems cloud coverage and storms will
limit heating somewhat, to keep highs in the 80s for most, with 70s
in the higher elevations.

Tonight, staying a bit muggy east of the mountains with upper 60s
for low, while along/west of the Blue Ridge experience lower to mid
60s.

Friday should be somewhat close to Thursday but a little more
sunshine possible in the east to boost temps toward 90, with most in
the 80s.

Confidence is average on storm coverage and flooding threat, and
above normal for temperatures.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH MONDAY NIGHT/...
As of 1230 PM EDT Thursday...

Upper level trough moves through the Mid-Atlantic Friday night into
Saturday, bringing in a surface high. Despite this change in
pattern, a few isolated storms remain possible for Saturday
afternoon, given steep lapse rates. Any development will be
difficult to pull off though, given dry air aloft.

A weak disturbance Sunday will work with the slowly returning
moisture behind a stalled front to our south to allow for some
isolated showers and thunderstorm activity. Temperatures by this
point start to make their aim at returning to above average, with
areas east of the Piedmont forecast to hit 90 degrees as 850 temps
swell to +20C in the afternoons.

Monday will be a near repeat to Sunday with diurnal heating working
with a weak disturbance to try and get convection going in the
afternoon, but staying mostly isolated. Temperatures also continue
their gradual warming.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 1230 PM EDT Thursday...

Typical summertime pattern remains in place through the forecast
period with a broad areas of high pressure sticking to the southern
U.S. All the while, the jet stream remains tied up in Canada with a
trough attempting to dig down into the Great Lakes region. This
pattern will keep diurnal convection going through next work week.
All the while, the region of high pressure will help with transport
of an above average temperature airmass that will be keeping us
toasty. The foothills and Piedmont will continue to see 90s while
the mountains warm to the 80s. Lows range in the 70s and 60s.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 640 AM EDT Thursday...

Any fog and/or low clouds at 12z will be gone around 13-14z.
Still looking at scattered to numerous showers/storms today,
mainly after 16z, with best coverage starting in the mountains,
then shift east as we head toward 00z.

Tried to time at least for our western sites tempo groups for
thunderstorms.

Showers/storms may linger til end 06z, but overall confidence
not high enough to have them in past 00z. Models continue to
advertise potential for fog/low clouds after 06z so hedged
toward at least MVFR to IFR at all sites.

Extended Aviation Discussion...

Front will linger east of the piedmont Friday with still a
threat of storms around, then high pressure builds into the
weekend with lesser chances of storms. Pattern should be more
typical of summer into Monday with scattered afternoon/evening
storms. Overall VFR outside storms and late night valley fog.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...RR/WP
NEAR TERM...MBS/WP
SHORT TERM...RR/WP
LONG TERM...PM/RR
AVIATION...VFJ/WP
Hazardous weather outlook, Aug 6, 3:49 AM EDT, 9 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
349 AM EDT Thu Aug 6 2020

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-070800-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
349 AM EDT Thu Aug 6 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

Scattered to numerous thunderstorms today into this evening are
expected. A few storms could become severe with damaging winds the
main threat. In addition, localized flash flooding is possible, if
thunderstorms repeat over the same area.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 6, 9:40 AM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
940 AM EDT THU AUG 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     TSTM WND DMG     3 SSE BETHANY           36.27N 79.84W
08/05/2020                   ROCKINGHAM         NC   911 CALL CENTER

            TREE DOWN ON HWY 158 NEAR LAKE WALK DR. TIME
            ESTIMATED FROM RADAR.

&&

SK
Local storm report, Aug 6, 9:44 AM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
944 AM EDT THU AUG 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND DMG     4 SSW BETHANY           36.26N 79.89W
08/05/2020                   ROCKINGHAM         NC   911 CALL CENTER

            TREE DOWN ON HAYNES RD NEAR KEYSTONE DR.
            TIME ESTIMATED FROM RADAR.

&&

SK
Local storm report, Aug 6, 10:10 AM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1010 AM EDT THU AUG 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     2 SW WALNUT COVE        36.28N 80.17W
08/05/2020                   STOKES             NC   911 CALL CENTER

            TREE DOWN ON EASLEY RD. TIME ESTIMATED FROM
            RADAR.

&&

SK
Local storm report, Aug 6, 10:14 AM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1014 AM EDT THU AUG 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     1 WNW DANBURY           36.41N 80.22W
08/05/2020                   STOKES             NC   911 CALL CENTER

            TREE DOWN ON HWY 89 IN DANBURY. TIME
            ESTIMATED FROM RADAR.

&&

SK
Local storm report, Aug 6, 11:46 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1146 AM EDT THU AUG 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     1 SSE CHRISTIANSBURG    37.13N 80.40W
08/05/2020                   MONTGOMERY         VA   FIRE DEPT/RESCUE

            TREE DOWN ON HARMAN CIRCLE. TIME ESTIMATED
            FROM RADAR.

0557 PM     TSTM WND DMG     2 W CHRISTIANSBURG      37.14N 80.44W
08/05/2020                   MONTGOMERY         VA   FIRE DEPT/RESCUE

            TREE DOWN IN 700 BLOCK OF SILVER LAKE RD.

0556 PM     TSTM WND DMG     3 SSW CHRISTIANSBURG    37.10N 80.43W
08/05/2020                   MONTGOMERY         VA   911 CALL CENTER

            TREE DOWN ON RINER RD AND SMITH CREEK RD.

&&
Special weather statement, Aug 6, 12:42 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1242 PM EDT Thu Aug 6 2020

VAZ012-016-061715-
Wythe-Carroll-
1242 PM EDT Thu Aug 6 2020

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN WYTHE AND NORTHWESTERN CARROLL COUNTIES...

At 1242 PM EDT, a strong thunderstorm was located over Ivanhoe, or 8
miles south of Max Meadows, moving east at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Hillsville...
Patterson...
Byllesby...
Fort Chiswell...
Grahams Forge...
Gunton Park...
and Ivanhoe.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3701 8087 3696 8082 3694 8081 3694 8080
      3678 8071 3676 8101 3680 8104 3681 8105
      3689 8108
TIME...MOT...LOC 1642Z 259DEG 12KT 3685 8098

RR

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:17 PM EDTSpecial Weather StatementRNKBotetourt28 min
Aug 5, 9:03 PM EDTSpecial Weather StatementRNKCity of Buena Vista27 min
Aug 5, 9:09 PM EDTSpecial Weather StatementRNKHalifax36 min
Aug 5, 9:53 PM EDTAreal Flood AdvisoryRNKHenry, City of Martinsville3 hr
Aug 5, 10:02 PM EDTSpecial Weather StatementRNKPittsylvania28 min
Aug 5, 10:33 PM EDTSpecial Weather StatementRNKCity of Danville42 min
Aug 6, 12:42 PM EDTSpecial Weather StatementRNKWythe33 min
Aug 6, 1:17 PM EDTSpecial Weather StatementRNKFloyd28 min
Aug 6, 1:22 PM EDTAreal Flood AdvisoryRNKCarroll, Wythe3 hr
Aug 6, 1:24 PM EDTSpecial Weather StatementRNKPulaski36 min
Aug 6, 1:46 PM EDTSpecial Weather StatementRNKBath29 min
Aug 6, 1:51 PM EDTSpecial Weather StatementRNKFloyd24 min
Aug 6, 1:52 PM EDTSpecial Weather StatementRNKCity of Radford23 min
Aug 6, 1:55 PM EDTSpecial Weather StatementRNKPulaski35 min
Aug 6, 1:58 PM EDTSevere Thunderstorm WarningRNKFloyd, Montgomery47 min
Aug 6, 2:02 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Montgomery, Pulaski43 min
Aug 6, 2:05 PM EDTSpecial Weather StatementRNKCraig25 min
Aug 6, 2:14 PM EDTAreal Flood AdvisoryRNKCarroll, Floyd, Montgomery, Pulaski, Wythe3 min
Aug 6, 2:17 PM EDTFlash Flood WarningRNKCarroll, Floyd, Montgomery, Pulaski, Wythe3 hr
Aug 6, 2:20 PM EDTSpecial Weather StatementRNKBath25 min
Aug 6, 2:28 PM EDTAreal Flood AdvisoryRNKBath3 hr
Aug 6, 2:30 PM EDTSpecial Weather StatementRNKTazewell30 min
Aug 6, 2:37 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington38 min
Aug 6, 2:37 PM EDTSevere Thunderstorm WarningRNKFloyd, Montgomery38 min
Aug 6, 2:42 PM EDTSpecial Weather StatementRNKFranklin33 min
Aug 6, 2:47 PM EDTSpecial Weather StatementRNKBath28 min
Aug 6, 2:51 PM EDTSpecial Weather StatementRNKWythe24 min
Aug 6, 2:55 PM EDTSevere Thunderstorm WarningRNKBath, Rockbridge35 min
Aug 6, 2:57 PM EDTSpecial Weather StatementRNKBland33 min
Aug 6, 3:02 PM EDTSevere Thunderstorm WarningRNKGrayson58 min
Aug 6, 3:07 PM EDTSpecial Weather StatementRNKTazewell53 min
Aug 6, 3:13 PM EDTSevere Thunderstorm WarningRNKBland, Giles32 min
Aug 6, 3:15 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, City of Covington39 min
Aug 6, 3:16 PM EDTSevere Thunderstorm WarningRNKFranklin, Patrick44 min
Aug 6, 3:17 PM EDTTornado WarningRNKFranklin, Henry, Patrick28 min
Aug 6, 3:26 PM EDTSpecial Weather StatementRNKWythe34 min
Aug 6, 3:29 PM EDTSpecial Weather StatementRNKCraig, Roanoke31 min
Aug 6, 3:33 PM EDTAreal Flood AdvisoryRNKAlleghany3 hr
Aug 6, 3:34 PM EDTAreal Flood AdvisoryRNKBath3 hr
Aug 6, 3:38 PM EDTSevere Thunderstorm WarningRNKBland, Giles46 min
Aug 6, 3:40 PM EDTSevere Thunderstorm WarningRNKAlleghany, Craig21 min
Aug 6, 3:45 PM EDTSevere Thunderstorm WarningRNKBland, Tazewell45 min
Aug 6, 3:50 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Smyth, Wythe55 min
Aug 6, 3:59 PM EDTSpecial Weather StatementRNKFranklin31 min
Aug 6, 4:01 PM EDTFlash Flood WarningRNKGrayson, Smyth, Wythe3 hr
Aug 6, 4:04 PM EDTSpecial Weather StatementRNKRockbridge26 min
Aug 6, 4:13 PM EDTSevere Thunderstorm WarningRNKGiles47 min
Aug 6, 4:22 PM EDTAreal Flood AdvisoryRNKTazewell77 min
Aug 6, 4:28 PM EDTSpecial Weather StatementRNKBland32 min
Aug 6, 4:45 PM EDTSevere Thunderstorm WarningRNKAlleghany60 min
Aug 6, 4:47 PM EDTSpecial Weather StatementRNKCarroll, City of Galax43 min
Aug 6, 4:49 PM EDTSpecial Weather StatementRNKFranklin41 min
Aug 6, 5:11 PM EDTSpecial Weather StatementRNKBland, Wythe49 min
Aug 6, 5:26 PM EDTSevere Thunderstorm WarningRNKHalifax64 min
Aug 6, 5:47 PM EDTSpecial Weather StatementRNKBuckingham43 min
Aug 6, 5:57 PM EDTSpecial Weather StatementRNKHalifax33 min
Aug 6, 6:03 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax42 min
Aug 6, 6:50 PM EDTSpecial Weather StatementRNKCharlotte40 min
Aug 6, 6:52 PM EDTSpecial Weather StatementRNKBuckingham38 min
Aug 6, 7:17 PM EDTSpecial Weather StatementRNKAppomattox43 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.